MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH LFIT MORSE TAPER HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH LFIT MORSE TAPER HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Model Number 01-2200
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 02/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Should additional information become available it will be reported in a supplemental report.
 
Event or Problem Description
The patient underwent bipolar hip arthroplasty in 1996.The bipolar cup was broken, and dislocation occurred.Therefore, the bipolar cup and the inner head were removed and tha was performed on (b)(6) 2020.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a metal head was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 24-apr-2020 which indicated the returned devices were examined with the aid of a stereomicroscope at magnifications up to 50x.Nothing noteworthy was observed on the bipolar and femoral heads.A material analysis was conducted which concluded that the damage on the articulating surface of the insert was consistent with burnishing and delamination; which are common damage modes of uhmwpe.Yellow discoloration consistent with synovial fluid absorption was observed as well.Xrf showed that the femoral and bipolar head base alloys were consistent with their drawings.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Dimensional and functional analysis was not performed as the device was returned in damaged condition.Clinician review: not performed as no medical records were made available.Device history review: not performed as the provided lot code was not valid.Complaint history review: not performed as the provided lot code was not valid.Conclusions: it was reported that the was revised as the biploar cup was broken and dislocation occurred.The bipolar shell was received in two parts, the outer metallic part and inner poly part separate.A material analysis was conducted which concluded that the damage on the articulating surface of the insert was consistent with burnishing and delamination; which are common damage modes of uhmwpe.Yellow discoloration consistent with synovial fluid absorption was observed as well.Xrf showed that the femoral and bipolar head base alloys were consistent with their drawings.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The event of dislocation can not be confirmed nor the exact cause of the event be determined because further information such as pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation.No further investigation for this event is possible at this time.If additional information become available, this investigation will be reopened.Product surveillance will continue to monitor for trends.
 
Event or Problem Description

Brand Name
LFIT MORSE TAPER HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9828617
Report Number0002249697-2020-00522
Device Sequence Number2886565
Product Code LWJ
UDI-Device Identifier07613327016086
UDI-Public07613327016086
Combination Product (Y/N)N
PMA/510(K) Number
K993601
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1996
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01-2200
Device Catalogue Number01-2200
Device Lot Number15102301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR